Alert archive / Kentucky / Special Weather Statements in 2022
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 7, 2022, 3:02 PM CDT for Allen County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 7, 2022, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Allen County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WWUS83 KLMK 072002
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
302 PM CDT Sun Aug 7 2022
KYZ071-073-072030-
Warren KY-Allen KY-
302 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of Allen and
southeastern Warren Counties through 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms from
near Plum Springs to 6 miles north of Westmoreland. Movement was
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph. Winds near 40 mph were measured
in Bowling Green with these storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Scottsville, Plum Springs, Mount Victor, Smiths Grove,
Oakland, Hardcastle, Girkin, Greenhill, and Settle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3665 8641 3707 8639 3708 8619 3707 8615
3701 8613 3694 8617 3692 8616 3691 8618
3691 8615 3692 8615 3693 8614 3691 8614
3690 8615 3690 8613 3686 8611 3664 8606
TIME...MOT...LOC 2001Z 238DEG 13KT 3706 8633 3666 8626
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:20 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 2:20 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Louisville KY 320 PM EDT Sun Aug 7 2022 .Short Term...(This evening through Monday) Issued at 234 PM EDT Sun Aug 7 2022 Scattered showers and storms have developed across the region this afternoon. Storm motions today have not been parallel to the fine mesoscale boundaries that have set up across the CWA, so storm training (and overall flood threat) up to this point has been very limited. That being said, today's showers and storms are very efficient rain producers, and 1-2" rates per hour are not uncommon. Localized flooding will be possible through the remainder of the afternoon. A few strong storms with gusty winds will also be possible, mainly in the form of a wet microburst. As we approach sunset, we should see convective activity taper down in coverage, with most showers and storms ending by midnight. Skies should be mostly clear toward dawn, so will have to watch for a patchy fog threat in areas that see rainfall today. Tomorrow's weather will be very similar to today as upper level pattern changes very little. Expect another dry start to the day with shower and storm chances increasing heading into the afternoon once the cap erodes. Localized flooding will be possible in areas of storm training, and a few gusty storms can't be ruled out. && .Long Term...(Monday night through Sunday) Issued at 315 PM EDT Sun Aug 7 2022 Monday Night - Wednesday Night... At the beginning of the extended forecast period, mid- and upper- level zonal flow is expected across much of the CONUS downstream from a closed low located off the Pacific Coast. On Tuesday, a low- amplitude upper trough is expected to pass through the upper Midwest with an attendant surface front expected to slide into the Ohio Valley from the NW. Ahead of the front, moisture should be fairly plentiful, with ensemble mean Precipitable Water (PW) values expected to approach 2 inches. This moist air mass, combined with sufficient instability (MLCAPE 1500-2500 J/kg), should promote the development of showers and thunderstorms across the region Tuesday afternoon. One recent trend in hi-res guidance is a faster progression of the surface front, which would help to limit precipitation chances north of the Ohio River by late Tuesday as drier air works in behind the front. At this time, it seems that this could be a product of convective outflows causing a surge in the front which is a bit of an outlier in comparison to global models. For now, will lean toward global/NBM guidance and keep likely to categorical PoPs region-wide for Tuesday. Weak deep-layer shear should preclude widespread severe weather with any storms during the middle of the week, though a few taller storms may produce briefly strong gusty winds. The main concern with any storms during the mid-week time frame would be backbuilding and slow storm motion (Corfidi Storm Motions less than 10 kt), which could lead to isolated flash flooding concerns. Fortunately, guidance trends have been drier over the past 24 hours, so the threat appears to be more limited at this time. Areal average precipitation is expected to be between 0.5 and 1.5 inches, though higher amounts are possible where slow moving heavy showers and storms persist. Temperatures on Tuesday are expected to be near normal, with highs reaching the mid-to-upper 80s and lows Tuesday night falling into the upper 60s and lower 70s. Greater cloud cover will keep temperatures from surging as high on Wednesday, with highs only expected to reach the low 80s. Thursday into next Weekend... As we approach the end of the upcoming week, WPC ensemble cluster analysis favors an amplification of the overall pattern as mid- and upper-level troughing digs in across the eastern third of North America with ridging building along the lee of the Rockies. As the pattern amplifies, a stronger mid-level trough will help push the surface front and the ample moisture ahead of it off to our south, leading to drier weather for the end of the week and into the weekend. There is some disagreement as to whether forcing and moisture will be sufficient to generate precipitation as a secondary cold front drops into the region Thursday night. Given current timing which would bring the front across central Kentucky and southern Indiana early Friday morning (when instability should be at near minimums), will lean drier and keep PoPs silent for now. The remainder of the extended period looks quiet as troughing entrenches itself along the east coast, putting the Ohio Valley in a dry NW flow regime at the mid- and upper-levels. Comfortable temperatures (especially for mid-August) are expected next weekend with highs in the upper 70s and low-to-mid 80s with dewpoints in the upper 50s to near 60. Low temperatures, with a relatively dry air mass in place, should easily drop into the upper 50s and lower 60s across the region. && .Aviation...(18Z TAF Issuance) Issued at 101 PM EDT Sun Aug 7 2022 Isolated to widely scattered showers and storms have started to fire off over the last hour or two, mainly along and north of the I-64 corridor at this time. Through the remainder of the afternoon, expect additional showers and storms to pop up across the rest of the region. The predictability and timing of these showers and storms are extremely difficult to pin down, so for time being have VCTS mentions for all TAF sites for at least a portion of the afternoon. Any TAF site impacted by one of these showers or storms will see brief reductions in cigs/vis as well as gusty winds. Showers and storms should taper down after sunset and give way to dry conditions the remainder of the night. Patchy fog may be possible toward dawn, but light winds may be able to keep the lower boundary layer mixed out enough to prevent fog formation. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...CSG Aviation...DM
Hazardous weather outlook, Aug 7, 2:25 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 325 PM EDT Sun Aug 7 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 325 PM EDT Sun Aug 7 2022 /225 PM CDT Sun Aug 7 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few storms may linger into the early overnight hours. These storms will be capable of heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will continue to be possible through much of next week. Locally heavy rainfall will be the main threat with the storms, while a few of the stronger storms could produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed to report flooding, gusty winds, or hail. GENERAL STORM MOTION OF THE DAY: Storms today will move from west to east at 5 to 15 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM/CSG
In the hours before
Special weather statement, Aug 7, 2:13 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
213 PM CDT Sun Aug 7 2022
KYZ072-071945-
Simpson KY-
213 PM CDT Sun Aug 7 2022
...Strong thunderstorms impacting Simpson County through 245 PM
CDT...
At 212 PM CDT, Doppler radar was tracking strong thunderstorms from
9 miles north of Portland to 8 miles north of Cross Plains. Movement
was east at 25 mph.
HAZARD...Winds in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hillsdale, Salmons, Black Jack, Neosheo, Middleton, Schweizer,
Geddes, Prices Mill, and Peden Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3665 8659 3665 8676 3674 8675 3684 8666
3680 8641 3665 8645 3665 8651 3664 8654
3664 8655 3663 8656
TIME...MOT...LOC 1912Z 250DEG 21KT 3677 8659 3666 8674
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 7, 2:22 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
222 PM CDT Sun Aug 7 2022
KYZ026-061-070-072000-
Logan KY-Butler KY-Ohio KY-
222 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of Logan, western Butler
and southern Ohio Counties through 300 PM CDT...
At 221 PM CDT, Doppler radar was tracking strong thunderstorms from
near Livermore to near Guthrie. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville, Morgantown, Anderson, Beaver Dam, Adairville,
Lewisburg, Centertown, Mchenry, Rockport, and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3738 8709 3744 8710 3737 8670 3665 8677
3664 8706 3706 8705 3707 8694 3709 8690
3711 8689 3714 8693 3718 8692 3718 8689
3724 8691 3724 8694 3727 8698 3732 8699
3735 8701 3737 8707 3733 8710 3733 8713
TIME...MOT...LOC 1921Z 268DEG 18KT 3745 8706 3665 8714
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 7, 2:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
330 PM EDT Sun Aug 7 2022
KYZ045-071945-
Nelson KY-
330 PM EDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central Nelson
County through 345 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bardstown, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bardstown, Nelsonville, Samuels Field Airport, Bellwood, Culvertown,
Balltown, Cravens, Blue Gap, and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3786 8550 3768 8547 3769 8559 3770 8559
3770 8560 3769 8563 3771 8565 3772 8565
3773 8567 3780 8568
TIME...MOT...LOC 1930Z 258DEG 7KT 3776 8560
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 7, 2:50 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
250 PM CDT Sun Aug 7 2022
KYZ061-072015-
Butler KY-
250 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of western Butler County
through 315 PM CDT...
At 249 PM CDT, Doppler radar was tracking strong thunderstorms from
7 miles west of Morgantown to near Dunmor. Movement was northeast at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morgantown, Rochester, South Hill, Huntsville, Mining City, Dimple,
Aberdeen, Leetown, Davis Crossroads, and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3709 8690 3711 8690 3711 8689 3713 8690
3713 8692 3716 8693 3718 8692 3718 8689
3719 8691 3724 8688 3726 8685 3735 8667
3704 8669 3707 8694 3708 8693
TIME...MOT...LOC 1949Z 246DEG 19KT 3722 8682 3711 8695
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
13Special weather statement, Aug 7, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
302 PM CDT Sun Aug 7 2022
KYZ071-073-072030-
Warren KY-Allen KY-
302 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of Allen and
southeastern Warren Counties through 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms from
near Plum Springs to 6 miles north of Westmoreland. Movement was
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph. Winds near 40 mph were measured
in Bowling Green with these storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Scottsville, Plum Springs, Mount Victor, Smiths Grove,
Oakland, Hardcastle, Girkin, Greenhill, and Settle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3665 8641 3707 8639 3708 8619 3707 8615
3701 8613 3694 8617 3692 8616 3691 8618
3691 8615 3692 8615 3693 8614 3691 8614
3690 8615 3690 8613 3686 8611 3664 8606
TIME...MOT...LOC 2001Z 238DEG 13KT 3706 8633 3666 8626
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:13 PM CDT | Special Weather Statement | LMK | Simpson | 32 min |
| Aug 7, 2:22 PM CDT | Special Weather Statement | LMK | Logan | 38 min |
| Aug 7, 2:30 PM CDT | Special Weather Statement | LMK | Nelson | 15 min |
| Aug 7, 2:50 PM CDT | Special Weather Statement | LMK | Butler | 25 min |
| Aug 7, 3:05 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 25 min |
| Aug 7, 3:22 PM CDT | Special Weather Statement | LMK | Edmonson | 38 min |
| Aug 7, 3:38 PM CDT | Special Weather Statement | LMK | Scott | 37 min |
| Aug 7, 3:42 PM CDT | Special Weather Statement | LMK | Jessamine | 33 min |
| Aug 7, 3:57 PM CDT | Special Weather Statement | LMK | Hart | 33 min |
| Aug 7, 4:02 PM CDT | Special Weather Statement | LMK | Barren | 28 min |
| Aug 7, 4:05 PM CDT | Areal Flood Advisory | LMK | Garrard | 3 hr |
| Aug 7, 4:17 PM CDT | Special Weather Statement | LMK | Bourbon | 28 min |
| Aug 7, 4:23 PM CDT | Special Weather Statement | LMK | Metcalfe | 37 min |
Nearby
Special Weather Statements in Kentucky, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.